Blog
About

0
views
0
recommends
+1 Recommend
1 collections
    0
    shares
      • Record: found
      • Abstract: found
      • Article: found

      Extreme Hyperphosphatemia and Acute Renal Failure after a Phosphorus-Containing Bowel Regimen

      Read this article at

      ScienceOpenPublisherPubMed
      Bookmark
          There is no author summary for this article yet. Authors can add summaries to their articles on ScienceOpen to make them more accessible to a non-specialist audience.

          Abstract

          Phosphate intoxication, manifested by hypocalcemic tetany and acute renal failure, may complicate bowel-cleansing preparations which contain phosphate. These preparations are commonly used to prepare patients for various gastrointestinal procedures. Often, patients who receive these regimens are at increased risk of phosphate intoxication from diseases which slow gastrointestinal transit or decrease renal excretion (renal insufficiency). We present a patient who developed oliguric acute renal failure from severe phosphate intoxication associated with a phosphate-containing bowel-cleansing regimen.

          Related collections

          Most cited references 1

          • Record: found
          • Abstract: not found
          • Article: not found

          Hyperphosphatemia, hypocalcemia, and transient renal failure. Results of cytotoxic treatment of acute lymphoblastic leukemia.

            Bookmark

            Author and article information

            Journal
            AJN
            Am J Nephrol
            10.1159/issn.0250-8095
            American Journal of Nephrology
            S. Karger AG
            0250-8095
            1421-9670
            1999
            February 1999
            22 March 1999
            : 19
            : 1
            : 60-63
            Affiliations
            Section of Nephrology, Yale University School of Medicine, New Haven, Conn., USA
            Article
            13427 Am J Nephrol 1999;19:60–63
            10.1159/000013427
            10085452
            © 1999 S. Karger AG, Basel

            Copyright: All rights reserved. No part of this publication may be translated into other languages, reproduced or utilized in any form or by any means, electronic or mechanical, including photocopying, recording, microcopying, or by any information storage and retrieval system, without permission in writing from the publisher. Drug Dosage: The authors and the publisher have exerted every effort to ensure that drug selection and dosage set forth in this text are in accord with current recommendations and practice at the time of publication. However, in view of ongoing research, changes in government regulations, and the constant flow of information relating to drug therapy and drug reactions, the reader is urged to check the package insert for each drug for any changes in indications and dosage and for added warnings and precautions. This is particularly important when the recommended agent is a new and/or infrequently employed drug. Disclaimer: The statements, opinions and data contained in this publication are solely those of the individual authors and contributors and not of the publishers and the editor(s). The appearance of advertisements or/and product references in the publication is not a warranty, endorsement, or approval of the products or services advertised or of their effectiveness, quality or safety. The publisher and the editor(s) disclaim responsibility for any injury to persons or property resulting from any ideas, methods, instructions or products referred to in the content or advertisements.

            Page count
            Tables: 1, References: 21, Pages: 4
            Product
            Self URI (application/pdf): https://www.karger.com/Article/Pdf/13427
            Categories
            Case Report

            Cardiovascular Medicine, Nephrology

            Hyperphosphatemia, Renal failure, Fleet phosphosoda

            Comments

            Comment on this article